| Catalog Number |
74016249 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/09/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during a tka surgery, one (1) modular universal tibial impactor broke off.No pieces fell into patient.The procedure was resumed, without any delay, using a s+n back-up device.No injury was reported as a consequence of this issue.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Additional Manufacturer Narrative
H6: medical device problem code.Section h3, h6: the associated device was returned and evaluated.The visual inspection revealed that the device was returned with the post fractured off, showing signs of wear and use at the point of fracture.The fractured post was not returned.This inspection was conducted by the naked eye.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.